Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 3, NWS Jackson, KY

January 29, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Jan 29, 2008, 3:22 AM EST for 33 counties in Kentucky. It took effect at Jan 29, 2008, 7:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 3:22 AM EST (08:22 UTC)
In effect from
Jan 29, 2008, 7:00 PM EST
Expired
Jan 30, 2008, 6:00 AM EST
In force
11 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2301 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 290822
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
322 AM EST TUE JAN 29 2008

...GUSTY WINDS TONIGHT...

.AN AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT LAKES AND THEN
INTO ONTARIO TONIGHT. A POWERFUL COLD FRONT EXTENDING SOUTH FROM THIS
LOW WILL PLOW THROUGH THE COMMONWEALTH TONIGHT. WINDS WILL INCREASE
AND BECOME GUSTY AS THE FRONT APPROACHES THIS EVENING...WITH GUSTY
WINDS LASTING MUCH OF THE NIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-292200-
/O.NEW.KJKL.WI.Y.0003.080130T0000Z-080130T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
322 AM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY.

WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST THIS EVENING TO
BETWEEN 15 AND 25 MPH...WITH GUSTS AS HIGH AS 45 MPH. WINDS WILL
BECOME MORE WESTERLY BETWEEN 10 PM THIS EVENING AND 2 AM ON
WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. SUSTAINED
WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED
ALONG THE FRONT AND FOR A COUPLE HOURS AFTER THE FRONT PASSES. THERE
IS ALSO THE POSSIBILITY OF LOCALIZED HIGHER WIND GUSTS IN ANY
THUNDERSTORM ACTIVITY THAT OCCURS ALONG AND JUST AHEAD OF THE FRONT.
WINDS WILL THEN GRADUALLY SLACKEN TOWARDS DAWN AS HIGH PRESSURE
BUILDS IN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND
GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. RESIDENTS SHOULD SECURE LIGHT WEIGHT OBJECTS SUCH AS
TRASHCANS WHICH COULD BE TOSSED AROUND BY THESE GUSTY WINDS. IN
ADDITION...THE WINDS COULD ALSO DOWN POORLY ROOTED TREES ON STEEP
TERRAIN AND BRING DOWN SMALL TREE LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

JP
4 follow-up statements
000 
WWUS73 KJKL 291909
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
209 PM EST TUE JAN 29 2008

...GUSTY WINDS TONIGHT...

.AN AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT LAKES AND THEN
INTO SOUTHERN CANADA TONIGHT. A POWERFUL COLD FRONT EXTENDING SOUTH
FROM THIS LOW WILL PLOW THROUGH THE COMMONWEALTH TONIGHT. WINDS WILL
INCREASE AND BECOME GUSTY AS THE FRONT APPROACHES THIS EVENING...
WITH GUSTY WINDS LASTING MUCH OF THE NIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-300315-
/O.CON.KJKL.WI.Y.0003.080130T0000Z-080130T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
209 PM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST TONIGHT TO
BETWEEN 15 AND 25 MPH...WITH GUSTS AS HIGH AS 45 MPH. WINDS WILL
BECOME MORE WESTERLY BETWEEN 10 PM TONIGHT AND 2 AM WEDNESDAY
MORNING AS A COLD FRONT CROSSES THE REGION. SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED ALONG THE FRONT AND
FOR A COUPLE HOURS AFTER THE FRONT PASSES. THERE IS ALSO THE
POSSIBILITY OF LOCALIZED HIGHER WIND GUSTS IN ANY THUNDERSTORM
ACTIVITY THAT OCCURS ALONG AND JUST AHEAD OF THE FRONT. WINDS WILL
THEN GRADUALLY SLACKEN TOWARDS DAWN AS HIGH PRESSURE BUILDS IN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE LIGHT WEIGHT
OBJECTS SUCH AS TRASH CANS WHICH COULD BE TOSSED AROUND BY THESE
GUSTY WINDS. IN ADDITION...THE WINDS COULD ALSO BRING DOWN POORLY
ROOTED TREES ON STEEP TERRAIN AND SMALL TREE LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

JP/DUSTY
000 
WWUS73 KJKL 300423
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1123 PM EST TUE JAN 29 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301100-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-080130T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1123 PM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

GUSTY WEST WINDS WILL CONTINUE AS MUCH COLDER AIR FLOWS IN BEHIND A
STRONG COLD FRONT. SUSTAINED WEST WINDS OF 20 TO 30 MPH WILL GUST UP
TO 55 MPH AT TIMES INTO THE EARLY MORNING HOURS. THE WINDS WILL
GRADUALLY SUBSIDE TOWARDS DAWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE LIGHT WEIGHT
OBJECTS SUCH AS TRASH CANS WHICH COULD BE TOSSED AROUND BY THESE
GUSTY WINDS. IN ADDITION...THE WINDS COULD ALSO BRING DOWN POORLY
ROOTED TREES ON STEEP TERRAIN AND SMALL TREE LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

ABE
000 
WWUS73 KJKL 300856
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
356 AM EST WED JAN 30 2008

KYZ068-069-079-080-083>086-116-301000-
/O.CAN.KJKL.WI.Y.0003.000000T0000Z-080130T1100Z/
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
CLAY-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MANCHESTER
356 AM EST WED JAN 30 2008

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED ACROSS THE AREA AND THE NATIONAL WEATHER
SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY.

$$

KYZ044-050>052-058>060-087-088-104-106>115-117>120-301100-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-080130T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
356 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING.

GUSTY WEST WINDS ARE DIMINISHING BUT A FEW GUSTS UP TO 45 MPH WILL
BE POSSIBLE THROUGH 6 AM. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
IN ADDITION...THE WINDS COULD ALSO BRING DOWN POORLY ROOTED TREES ON
STEEP TERRAIN AND SMALL TREE LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR
INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

ABE
000 
WWUS73 KJKL 301042
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
542 AM EST WED JAN 30 2008

KYZ044-050>052-058>060-087-088-104-106>115-117>120-301145-
/O.EXP.KJKL.WI.Y.0003.000000T0000Z-080130T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
542 AM EST WED JAN 30 2008

...WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING...

WINDS HAVE DIMINISHED ACROSS THE AREA AND THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT 6 AM EST THIS MORNING.

$$

ABE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:15 AM EST, 7 minutes earlier.

Area forecast discussion, Jan 29, 3:15 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
315 AM EST TUE JAN 29 2008

.SHORT TERM.../TODAY THROUGH THURSDAY/...UPDATED

FOCUS FOR THE SHORT TERM IS ON THE STRONG FRONTAL PASSAGE TONIGHT
AND ANY CONVECTIVE POTENTIAL ALONG AND AHEAD OF THE FRONT.

WHILE THE STORM SYSTEM REMAINS WELL TO OUR WEST... ISENTROPIC LIFT
IS GENERATING A SOLID AREA OF SHOWERS TO OUR WEST. THESE ARE FALLING
INTO A DRY LOW LEVEL AIRMASS OVER EASTERN KENTUCKY AND PRODUCING
JUST SPRINKLES AS A RESULT. EXPECT LOW LEVELS TO GRADUALLY MOISTEN
THIS MORNING AND MEASURABLE SHOWER ACTIVITY TO SPREAD FROM WEST TO
EAST THROUGH TIME. CLOUD COVER AND PRECIP SHOULD KEEP TEMPS FROM
RISING TOO MUCH TODAY SO WILL NOT GO TOO WILD ON HIGHS DESPITE THE
VERY MILD START.

STRONG LOW LEVEL JET PRESENTLY IN PLACE IS PROGGED TO STRENGTHEN
FURTHER TONIGHT AS THE SURFACE FRONT CROSSES THE STATE ACCOMPANIED
BY NEGATIVELY TILTING H5 TROUGH. ALL SIGNS POINT TO A POTENTIALLY
DAMAGING WIND EVENT TONIGHT AS THE FRONT CROSSES THE FORECAST AREA
BETWEEN 10 PM AND 2 AM. ANTICIPATE WINDS TO GUST UP AND POSSIBLY
OVER 50 MPH AT TIMES ALONG THIS BOUNDARY AND IN THE STRONG
SUBSIDENCE AND COLD ADVECTION THAT TAKES PLACE FOR A COUPLE HOURS
BEHIND. THIS DOES NOT INCLUDE ANY WIND GUSTS BROUGHT DOWN FROM
INTENSE SHOWER OR THUNDERSTORM ACTIVITY. WITH THIS IN MIND AND AFTER
COORDINATION WITH NEIGHBORS WILL HOIST A WIND ADVISORY FOR WIND GUSTS
UP TO 55 MPH BETWEEN 7 PM AND 6 AM.

THE POSSIBILITY EXISTS THAT A LINE OF THUNDERSTORMS WILL ACCOMPANY
THE FRONT... ALTHOUGH AS IS USUALLY THE CASE IN THESE EVENTS...
INSTABILITY IS MARGINAL AT BEST. IF THEY DO OCCUR... MAGNITUDE OF
SHEAR SUPPORTS THE THREAT OF ISOLATED TORNADOES. WIND DAMAGE IS A
MUCH MORE VIABLE THREAT HOWEVER.

STRONG COLD ADVECTION BEHIND THE FRONT WILL DROP TEMPS FROM EARLY
EVENING READINGS IN THE MID TO UPPER 50S INTO THE MID TO UPPER 20S
BY AROUND DAWN AND WHAT LITTLE MOISTURE IS LEFT BEHIND THE FRONT
COULD BE SQUEEZED OUT IN A SNOW SHOWER OR TWO. NO ACCUMULATIONS ARE
EXPECTED THOUGH. TEMPERATURES ON WEDNESDAY WERE HELD BELOW GFS
GUIDANCE WITH THE COLD ADVECTION LINGERING THROUGH MOST OF THE
MORNING.

HIGH PRESSURE MOVING FROM THE TENNESSEE VALLEY INTO THE NORTHEAST
CONUS SHOULD KEEP THINGS DRY WEDNESDAY THROUGH THURSDAY MORNING. NEXT
SYSTEM APPROACHES LATE IN THE DAY ON THURSDAY... BUT LATEST GUIDANCE
SUPPORTS LOWERING POPS DURING THE DAY AS THIS APPEARS TO BE A
THURSDAY NIGHT/FRIDAY EVENT.

.LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/

STRONG AREA OF LOW PRESSURE TO SWEEP ACROSS THE OHIO VALLEY THURSDAY
NIGHT INTO FRIDAY. LATEST INDICATIONS ARE THAT A WARM FRONT WILL
PUSH ACROSS THE AREA THURSDAY EVENING...BRINGING SOME ISENTROPICALLY
INDUCED PRECIPITATION TO THE FORECAST AREA. A STRONG COLD FRONT WILL
QUICKLY FOLLOW...BRINGING A MUCH BROADER AND MORE INTENSE AREA OF
RAIN TO THE REGION LATER THURSDAY NIGHT AND FRIDAY MORNING. THE MOST
INTENSE PRECIPITATION WILL OCCUR BETWEEN 6 AND 12Z FRIDAY...AS A 60
TO 80KT LOW LEVEL JET PUMPS AMPLE LOW LEVEL MOISTURE INTO THE OHIO
VALLEY. DOES NOT LOOK LIKE ENOUGH INSTABILITY WILL BE PRESENT TO
WARRANT MENTION OF THUNDERSTORMS...BUT THIS WILL BEAR WATCHING AS
THE WEEKEND APPROACHES. THE REST OF THE WEEKEND LOOKS DRY AS A
MOISTURE STARVED CLIPPER SYSTEM RACES EASTWARD ACROSS THE LOWER
GREAT LAKES DURING THE DAY ON SATURDAY. ANOTHER SYSTEM ENTERS THE
PICTURE SUPPORTING CHANCE POPS BY MONDAY.

ADJUSTED TEMPS UPWARDS A TOUCH SUNDAY AND MONDAY WITH LONGER RANGE
GUIDANCE TRENDING WARMER. THUS... AFTER A BRIEF COOL DOWN ON
FRIDAY... A RETURN TO MUCH ABOVE NORMAL TEMPS APPEARS LIKELY BY THE
END OF THE WEEKEND AND FIRST OF NEXT WEEK.

&&

.AVIATION.../06Z TO 06Z/

A POWERFUL COLD FRONT WILL APPROACH AND THEN CROSS THE AREA OVER THE
NEXT 24 HOURS WITH DETERIORATING CONDITIONS...ESPECIALLY IN THE
LATTER HALF OF THE PERIOD. INCLUDED LLWS IN TAFS THROUGH 10Z TO
12Z...AS MODELS FORECAST WINDS OF 45 TO 50 KT AT 2K FEET WILL BE
PRESENT ALONG WITH INVERSION. RECENT VWP HAD 45KT AT 3K MSL AND 50
KT AT 4K MSL. VFR CONDITIONS SHOULD PREVAIL THROUGH THE 18 TO 21Z
TIME FRAME AS FLOW IN THE LOWEST LEVELS WILL HAVE A DOWNSLOPE
COMPONENT OFF OF THE SMOKIES. EXPECT CIGS TO AVERAGE IN THE LOWER
END OF THE VFR RANGE PRIOR TO THE 18Z TO 21Z PERIOD...THEN FALL INTO
MVFR FROM WEST TO EAST. WIDESPREAD SHOWERS WITH MVFR VISIBILITIES
WILL ALSO ACCOMPANY THE LOWER CEILINGS. WILL INCLUDE CB AT ALL SITES
ALONG WITH THE LOWER CIGS AS MID LEVEL LAPSE RATES STEEPEN AHEAD OF
THE COLD FRONT. WINDS WILL ALSO BE GUSTY DURING THIS PERIOD...
ESPECIALLY NEAR FROPA LATE IN THE PERIOD...WHEN GUSTS OF 35 TO 40KT
OR MORE ARE EXPECTED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...ABE
LONG TERM...AR/ABE
AVIATION...JP
Hazardous weather outlook, Jan 28, 5:19 AM EST, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
519 AM EST MON JAN 28 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
519 AM EST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A POTENT STORM SYSTEM WILL SWEEP THROUGH THE REGION TUESDAY AND
TUESDAY NIGHT...AND DRIVE A STRONG COLD FRONT THROUGH THE AREA.
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND
AGAIN TUESDAY EVENING AS THE FRONT MOVES THROUGH. VERY GUSTY WINDS
WILL ALSO DEVELOP WITH THIS SYSTEM...ESPECIALLY IN AND AROUND ANY OF
THE STRONGER RAIN SHOWERS AND THUNDERSTORMS...AND WITH THE COLD FRONT
ITSELF. PRECIPITATION IS EXPECTED TO QUICKLY CHANGE OVER TO SNOW
SHOWERS LATE TUESDAY NIGHT...BUT FOR ONLY A BRIEF PERIOD AS COLDER
AIR POURS INTO THE AREA. NO SNOW ACCUMULATION IS EXPECTED.

SNOW SHOWERS WILL BE POSSIBLE THURSDAY NIGHT ALONG AND NORTH OF THE
INTERSTATE 64 CORRIDOR. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HIGH WINDS OR
DAMAGING WINDS TUESDAY AFTERNOON AND NIGHT.

RAY

In the hours before

Special weather statement, Jan 28, 10:58 PM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1058 PM EST MON JAN 28 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1058 PM EST MON JAN 28 2008

...STRONG WINDS POSSIBLE LATE TUESDAY AND TUESDAY NIGHT...

A POWERFUL AND STILL STRENGTHENING STORM SYSTEM WILL MOVE FROM THE
MID MISSISSIPPI VALLEY ON TUESDAY...TO THE GREAT LAKES TUESDAY
NIGHT. IT WILL SEND A STRONG COLD FRONT THROUGH OUR REGION ON TUESDAY
NIGHT. THE STORM SYSTEM WILL BRING US INCREASING WINDS...WITH GUSTS
REACHING AROUND 40 MPH ON TUESDAY NIGHT. WINDS WILL BE PARTICULARLY
STRONG ALOFT WITH THIS SYSTEM...AND ISOLATED THUNDERSTORMS OR HEAVIER
SHOWERS COULD BRING SOME OF THIS WIND TO THE SURFACE. A FEW LOCATIONS
COULD EVEN EXPERIENCE GUSTS NEAR 50 MPH. THE STRONGEST WINDS CAN BE
EXPECTED AROUND THE TIME OF COLD FRONTAL PASSAGE...AND FOR SEVERAL
HOURS AFTERWARD.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR
INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

HAL

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.